Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Unknown allergies
    avatar
    jtkg2012 posted:
    I need some help. Four months ago I gave birth to my second child. A few weeks after this I got red, itchy welps on my body. It started in my hair and got worse on my arms and legs. I went to the local er they said it was an allergic reaction, gave me steriods, and sent me home. Said use benydral if needed. It passed and so I went about my day. Then a few weeks later the were back this time I went to the er with a fever and shortness of breath. When I got there they put me on ivs and as they did I got sick as well. Again I got sent home with severe allergic reaction to something. Then I went to my doctor they put me on zyrtec and sent me to an allergist to be tested. Before that appointment I went to the er a third time. This time I was also given a breathing treatment. I should also mention that I do have asthma but use my inhaler less that three times a month if that. Up to the third er visit I had used it at least once a week. So I see the allergist but before the appointment I have another outbreak but took some benydral and was okay it seemed. So I eventually had allergy testing done( the pricks on the back) and i broke out on all of them. I got put on a few things- Xzyal, Singular, and Pepcid. At first it seemed okay then three weeks ago I flared up again and they have yet to go away. In fact they get worse each day. I have been back to the allergist and I got another inhaler and another pill, claritain. I don't know what it is but noone else in my family is getting this. I really want the iching to stop. And I want to be able to breath normal again. I have to use my inhaler every day if not twice and that's not normal for me. If anyone has any ideas either what it may be or what to do please help. The allergist said I have a skin condition that I can pronounce but I don't know. Please help.
    Reply


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center